Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Many side effects after taking Depo Provera. Should I use other methods of birth control?

hi, my name is Misty. Im on my first shot of Depo-Provera . it is my last month of the first shot and am scheduled to have it again in mid February. Ive had many side effects but the most annoying one is that I have been lightly bleeding for an entire month. My question is should I stop taking this and choose another method? or stick with it. I also have read that in order to conceive I should stop taking months before inorder to do so...this bothers me as well.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thanks for your query .
SLight bleeding / spotting off and on is the most common and annoying side effect of the Depo shot, as you have rightly observed.
As you have already taken the shot, do not use any other method right now.
You are bound to it until February.
Do use a backup method like condoms during the first month of the Depo shot, as the hormones stabilize and it starts to work.
Also, yes, return to fertility and normal cycles does take a while longer on the Depo.
It would be wise to switch to another method if this bothers too.
Take care.
Answered: Thu, 28 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor